MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE
Model Number BF-1T60
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The olympus service center found the connecting tube coating peeling off 10-20 centimeters from the distal end.A definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to olympus the oes bronchofiberscope was leaking at the bending section after a procedure.User confirmed there was no harm or user injury due to the event.Upon inspection and testing of the customer returned device, it was observed that the connecting tube coating was peeling off.This report is being submitted for the malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, the cause that led to connecting tube coating peeling off was surmised as follows: 1) improper reprocessing by customer.2) non-olympus approved chemicals used during reprocessing by customer.Specific probable causes may be the following: a.Physical stress: 1.) insertion section was contacted and rubbed by mouthpiece; 2.) the subject device was used for procedure while the insertion section was not smoothly passed through endotracheal tube; b.Chemical stress: 1.) water-insoluble anesthetic spray for pharyngeal area, such as xylocaine spray, was directly sprayed to the insertion section; 2.) the subject device was reprocessed with disinfectant which is not olympus recommendation.The instruction manual identifies the following related verbiage which may help prevent the phenomenon: ¿inspection of the endoscope : inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.¿ additionally, the user can reduce and reduce/prevent occurrence of the suggested event by handling device in accordance with the following ifu statement and item: ¿operation: insertion or withdrawal with excessive force, or forcible insertion or withdrawal; operation: insertion of the endoscope: if necessary, apply a medical-grade, water-soluble lubricant to the insertion tube; compatible reprocessing methods and chemical agents : olympus endoscopic equipment is compatible with several methods of reprocessing.Certain components and accessories, however, are not compatible with some methods, which can cause equipment damage.For appropriate reprocessing methods, refer to table 2.1 below, the recommendations of your infection control committee and all national and local hospital guidelines and policies.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13226230
Report Number8010047-2022-01231
Device Sequence Number4064657
Product Code EOQ
UDI-Device Identifier04953170339264
UDI-Public04953170339264
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-1T60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown